MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG COMBO 25T; HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG COMBO 25T; HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The distributor reported the event on behalf of the customer.The patient's last menstrual period was (b)(6) 2018.On (b)(6) 2018, the patient presented at the facility for an iud insertion.A urine sample was collected and a henry schein hcg combo test produced a (b)(6) hcg result.Based on the (b)(6) hcg result, the physician proceeded with the iud insertion.At some point between 7 and 10 minutes, the laboratory observed a faint (b)(6) line had developed on the henry schein hcg combo test.The physician ordered blood work and a serum beta hcg quantitative test produced a result of 49 miu/ml.On (b)(6) 2018, a repeat serum beta hcg quantitative test produced a result of 68 miu/ml.On (b)(6) 2018, the iud was removed from the patient.On (b)(6) 2018, a third serum beta hcg quantitative test produced a result of 87 miu/ml.The patient was subsequently prescribed pre-natal case and no adverse outcomes were reported.Additional serum beta hcg quantitative testing was performed on the patient.On (b)(6) 2018, the patient's hcg was determined to be 366 miu/ml.On (b)(6) 2018, the patient's hcg was determined to be 3037 miu/ml.An ultrasound was also performed on (b)(6) 2018 and revealed a sac with one fetus.The ultrasound indicated that the patients estimated due date is (b)(6) 2019.Troubleshooting was conducted with the customer.The customer was determined to be using non-validated controls (quantimetrix).
 
Additional Manufacturer Narrative
Retention and returned products were tested with quality control cut-off standard (25 miu/ml hcg urine).All devices produced expected positive results at the read time and met specifications.No false negative results were observed.Review of manufacturing batch records for the reported lot did not uncover any abnormalities and quality control data met specifications.The reported complaint was not replicated during in-house testing as retention and returned products performed as expected.This test is designed for the qualitative detection of hcg in urine or serum to aid in the early detection of pregnancy.Per the package insert, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 24-48 hours later and tested.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
HENRY SCHEIN HCG COMBO 25T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7915577
Report Number2027969-2018-00124
Device Sequence Number1514395
Product Code JHI
UDI-Device Identifier10304040024123
UDI-Public(01)10304040024123(17)200430(10)HCG8050024
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberFHC-202
Device Catalogue Number9004075
Device Lot NumberHCG8050024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age31 YR